Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jan 15, 2017, 3:42 PM CST for Presidio County, Texas. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 15, 2017, 3:42 PM CST (21:42 UTC)
- Expired
- Jan 17, 2017, 6:00 PM CST
- In force
- 50 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Major
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
662
WGUS44 KMAF 152142
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
342 PM CST SUN JAN 15 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.An upper-level storm system has produced thunderstorms with locally
heavy rainfall near Candelaria downstream to Presidio over the past
24 hours, resulting in minor flooding of the Rio Grande near
Candelaria, and elevated rises near Presidio. The river is
expected to drop below flood stage over the next several hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later tonight.
&&
TXC377-161342-
/O.NEW.KMAF.FL.W.0001.170115T2142Z-170118T0000Z/
/CDET2.3.ER.170115T0517Z.170115T0600Z.170117T1200Z.NR/
342 PM CST SUN JAN 15 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Tuesday evening, or until the warning is cancelled.
* At 3PM Sunday the stage was 9.9 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 9.8 feet (3.0 meters) on
Jul 28 2004.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Mon Mon
7PM 1AM 7AM 1PM
Candelaria 3N 7.5 8.5 9.9 Sun 3 PM 9.9 9.5 9.2 8.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Mon Mon
7PM 1AM 7AM 1PM
Candelaria 3N 2.3 2.6 3.0 Sun 3 PM 3.0 2.9 2.8 2.7
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
442 follow-up statements
368
WGUS84 KMAF 160104
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
704 PM CST SUN JAN 15 2017
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.An upper-level storm system has produced thunderstorms with locally
heavy rainfall near Candelaria downstream to Presidio over the past
24 hours, resulting in minor flooding of the Rio Grande near
Candelaria, and elevated rises near Presidio. The river is
expected to drop below flood stage Tuesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later tonight or Monday morning.
&&
TXC377-161704-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-170117T1800Z/
/CDET2.3.ER.170115T0517Z.170115T0600Z.170117T0600Z.NR/
704 PM CST SUN JAN 15 2017
The Flood Warning continues for
the Rio Grande at Candelaria 3N.
* until Tuesday afternoon, or until the warning is cancelled.
* At 6PM Sunday the stage was 9.7 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by
early Tuesday morning.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 8.7 feet (2.7 meters) on
Oct 11 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Mon
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 9.7 Sun 6 PM 9.4 9.0 8.8 8.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Mon
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 3.0 Sun 6 PM 2.9 2.7 2.7 2.6
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
44207
WGUS84 KMAF 162138
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CST MON JAN 16 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio COUNTY
.The Rio grande at Candelaria has dropped below flood stage. No
further rises are expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the final statement issued for this event.
&&
TXC377-162208-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-170117T1800Z/
/CDET2.3.ER.170115T0517Z.170115T0600Z.170116T1208Z.NR/
338 PM CST MON JAN 16 2017
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 3PM Monday the stage was 8.0 feet (2.4 meters).
* Fell below flood stage at 6:08 AM Monday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 7.6 feet (2.3 meters)
by tomorrow morning.
* Impact...At 7.5 feet (2.3 meters), the river reaches bankfull, and
no significant damage is expected.
This crest compares to a previous crest of 8.7 feet (2.7 meters) on
Oct 11 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Tue Tue
7PM 1AM 7AM 1PM
Candelaria 3N 7.5 8.5 8.0 Mon 3 PM 7.8 7.7 7.6 7.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Tue Tue
7PM 1AM 7AM 1PM
Candelaria 3N 2.3 2.6 2.4 Mon 3 PM 2.4 2.3 2.3 2.3
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
44What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jan 15, 2:11 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 15, 2:11 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
211 PM CST Sun Jan 15 2017
.DISCUSSION...
Have an upper low swinging over the area today with a secondary
trough staying back to the west. This next trough will dig
southward to Mexico before moving across the area later in the week
as a West Coast trough kicks it east. This pattern should give us
another shot at some rainfall for the coming week.
Widespread cloud cover over the region will be on the decrease this
evening and Monday as a Pacific front pushes through. At 19z the
upper low can be seen on satellite SE of ELP. The Pacific front
should push west later today with a polar front moving down into the
region late Monday/early Tuesday.
The severe wx threat today should be ending this afternoon as a line
of storms over the region moves east. Will leave low pops in
tonight mainly east for any lingering precip. Do have some showers
in the forecast mid week with the next upper trough. High wind
still possible in the Guadalupe Mtns this evening in the wake of the
upper low and Pacific front... will leave the warning in effect
through 11pm mst.
Temperatures have warmed today as the warm front lifts northward but
the northern counties remain cold in the 30s. Looking for another
cold night with lows in the 30s over most of the region but Monday
temperatures should warm above normal as 60s return. Tuesday will
be cooler but the rest of the week should be above normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 37 61 36 55 / 30 0 0 10
Carlsbad 37 59 34 52 / 20 0 10 0
Dryden 44 69 46 59 / 20 0 10 30
Fort Stockton 40 65 38 57 / 10 0 0 20
Guadalupe Pass 34 50 34 48 / 20 0 10 0
Hobbs 33 56 31 53 / 20 0 10 0
Marfa 27 58 30 55 / 10 0 0 10
Midland Intl Airport 37 61 35 55 / 20 0 0 10
Odessa 37 60 35 55 / 20 0 0 10
Wink 36 62 34 56 / 10 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 11 PM MST this evening for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 11 PM MST this evening for Guadalupe
Mountains.
&&
49/72Hazardous weather outlook, Jan 15, 1:54 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CST SUN JAN 15 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 154 PM CST SUN JAN 15 2017 /1254 PM MST SUN JAN 15 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO, SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE ACROSS PARTS OF THE TRANS PECOS AND PERMIAN BASIN UNTIL AROUND 6 PM. RISES ALONG THE RIO GRANDE RIVER ARE EXPECTED. STRONG WESTERLY WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS INTO THE EVENING. A HIGH WIND WARNING IS IN EFFECT UNTIL 11 PM MST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT, ALONG WITH OTHER WATCHES, WARNINGS, ADVISORIES, AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND, CAN BE FOUND ON THE INTERNET AT... HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jan 15, 10:58 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1058 AM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL HOBBS 32.73N 103.16W
01/15/2017 E0.88 INCH LEA NM TRAINED SPOTTER
&&
AADSpecial weather statement, Jan 15, 11:15 AM CST, 4 hours 27 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1115 AM CST SUN JAN 15 2017 TXZ050-061-068-151800- Andrews TX-Crane TX-Ector TX- 1115 AM CST SUN JAN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR ECTOR...SOUTHEASTERN ANDREWS AND NORTHWESTERN CRANE COUNTIES UNTIL NOON CST... At 1115 AM CST, Doppler radar was tracking a strong thunderstorm over Penwell, or 10 miles southwest of West Odessa, moving north at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Odessa, West Odessa, Goldsmith, Notrees, Penwell, Odessa Schelemeyer Field and North Cowden. THIS INCLUDES Interstate 20 between mile markers 91 and 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3215 10229 3163 10240 3165 10280 3221 10274 TIME...MOT...LOC 1715Z 185DEG 30KT 3174 10264 85
Special weather statement, Jan 15, 11:58 AM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1158 AM CST SUN JAN 15 2017
TXZ075-081-082-151845-
Pecos-Terrell-Big Bend Area-
1158 AM CST SUN JAN 15 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PECOS...
NORTHEASTERN BREWSTER AND NORTHWESTERN TERRELL COUNTIES...
At 1157 AM CST, a strong thunderstorm was located 13 miles northwest
of Longfellow, or 25 miles east of Marathon, moving northeast at 40
mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Longfellow.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3012 10293 3041 10304 3074 10257 3055 10230
3021 10216
TIME...MOT...LOC 1757Z 239DEG 34KT 3028 10283
49Special weather statement, Jan 15, 1:20 PM CST, 2 hours 22 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 120 PM CST SUN JAN 15 2017 TXZ082-151945- Terrell- 120 PM CST SUN JAN 15 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TERRELL COUNTY... At 119 PM CST, a strong thunderstorm was located 9 miles north of Dryden, moving northeast at 30 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Dryden. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3003 10211 3015 10235 3056 10219 3035 10182 TIME...MOT...LOC 1919Z 215DEG 27KT 3018 10216 85
Special weather statement, Jan 15, 1:50 PM CST, 1 hour 52 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 150 PM CST SUN JAN 15 2017 TXZ075-082-152030- Pecos-Terrell- 150 PM CST SUN JAN 15 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PECOS AND NORTHEASTERN TERRELL COUNTIES... At 150 PM CST, a strong thunderstorm was located 15 miles west of Terrell County Gas Plant, or 20 miles north of Dryden, moving north at 25 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. This storm will remain over mainly rural areas of eastern Pecos and northeastern Terrell Counties. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3013 10201 3024 10232 3071 10225 3053 10178 TIME...MOT...LOC 1950Z 182DEG 21KT 3034 10210 85
Special weather statement, Jan 15, 2:31 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
231 PM CST SUN JAN 15 2017
TXZ075-082-152115-
Pecos TX-Terrell TX-
231 PM CST SUN JAN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND EASTERN
TERRELL COUNTIES UNTIL 315 PM CST...
At 231 PM CST, the public reported strong thunderstorms along a line
extending from 10 miles southeast of Sheffield to 11 miles northeast
of Dryden. Movement was east at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sheffield, Dryden and Terrell County Gas Plant.
THIS INCLUDES Interstate 10 between mile markers 324 and 327.
LAT...LON 3047 10169 3047 10173 3044 10172 3042 10174
3040 10170 3034 10166 3034 10172 3029 10176
2980 10176 3005 10217 3082 10185 3080 10183
3076 10184 3074 10181 3070 10181 3065 10177
3064 10168 3056 10165
TIME...MOT...LOC 2031Z 287DEG 47KT 3056 10175 3019 10202
33The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 6:00 PM CST | Dense Fog Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 10 hr |
| Jan 14, 11:30 PM CST | Special Weather Statement | MAF | Presidio | 45 min |
| Jan 15, 10:16 AM CST | Special Weather Statement | MAF | Crane | 59 min |
| Jan 15, 10:34 AM CST | Areal Flood Advisory | MAF | Andrews, Gaines, Winkler | 3 hr |
| Jan 15, 11:15 AM CST | Special Weather Statement | MAF | Ector | 45 min |
| Jan 15, 11:57 AM CST | Areal Flood Advisory | MAF | Ector, Midland | 2 hr |
| Jan 15, 11:58 AM CST | Special Weather Statement | MAF | Pecos | 47 min |
| Jan 15, 1:20 PM CST | Special Weather Statement | MAF | Terrell | 25 min |
| Jan 15, 1:50 PM CST | Special Weather Statement | MAF | Terrell | 40 min |
| Jan 15, 2:31 PM CST | Special Weather Statement | MAF | Terrell | 44 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.